Regular paracetamol in severe dengue: a lethal combination?

Lee, W.S. and Gan, C.S. and Chong, S.Y. and Lum, L.C.S. (2013) Regular paracetamol in severe dengue: a lethal combination? Singapore Medical Journal, 54 (2). pp. 35-37. ISSN 0037-5675

[img] PDF
Regular_paracetamol_in_severe_dengue.pdf - Published Version
Restricted to Repository staff only

Download (631kB) | Request a copy

Abstract

An eight-month-old female infant with severe dengue disease, who was repeatedly given therapeutic paracetamol for severe dengue, developed fulminant liver failure with encephalopathy, gastrointestinal haemorrhage and severe coagulopathy. She responded to supportive measures and N-acetylcysteine infusion. This case highlights the potential danger of administering repeated therapeutic doses of paracetamol in childhood severe dengue disease with hepatitis.

Item Type: Article
Uncontrolled Keywords: Hepatitis; paracetamol; severe dengue
Subjects: R Medicine > RJ Pediatrics
Divisions: Faculty of Medicine
Depositing User: Ms. Izzan Ramizah Idris
Date Deposited: 17 Jun 2014 01:13
Last Modified: 17 Jun 2014 01:13
URI: http://eprints.um.edu.my/id/eprint/10578

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year